As with any medication, it is possible to overdose on Enbrel. The effects of an overdose can vary, depending on how much of the medication was taken and whether it was taken with any other medicines, alcohol, and/or drugs. Some possible treatment options for an overdose can include administering certain medications or pushing fluids through an intravenous line.
Enbrel Overdose: An Overview
Enbrel® (etanercept) is a prescription medication that has been licensed to treat several conditions, including:
As with all medicines, it is possible to take too much Enbrel. The effects of an Enbrel overdose may vary, depending on a number of factors, including how much Enbrel was taken and whether it was taken with any other medicines, alcohol, and/or drugs. However, there have been so few cases of people taking too much Enbrel that the exact effects are not known. In clinical studies before Enbrel was approved, doses of Enbrel that were up to 30 times the human dose were given to monkeys. These high doses did not cause any problems.
Treating an Overdose of EnbrelGiven that there have been so few cases of people taking too much Enbrel, it is also not known what the best treatment is for an Enbrel overdose. Treatment may involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for an overdose of Enbrel may include:
- Fluids through an intravenous line (IV)
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Enbrel.